Parameterized Algorithms for Inclusion of Linear Matchings

  • Sylvain Guillemot
Part of the Lecture Notes in Computer Science book series (LNCS, volume 7074)


A linear matching consists of 2n vertices ordered linearly, together with n vertex-disjoint edges. In this article, we study the Linear Matching Inclusion problem, which takes two linear matchings, called the pattern and the target, and asks if there is an order-preserving mapping of the pattern into the target. We consider several parameterizations of this problem, for which we obtain parameterized algorithms and hardness results. In addition, we settle the parameterized complexity of the related Nesting-Free 2-Interval Pattern problem.


Parameterized Complexity Parameterized Algorithm Hardness Result Nest Depth Nest Relation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Ahal, S., Rabinovich, Y.: On Complexity of the Subpattern Problem. SIAM J. Discrete Math. 22(2), 629–649 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Downey, R.G., Fellows, M.R.: Parameterized Complexity. Springer, New York (1999)CrossRefzbMATHGoogle Scholar
  3. 3.
    Evans, P.: Algorithms and Complexity fo Annotated Sequence Analysis. PhD thesis, University of Victoria, Canada (1999)Google Scholar
  4. 4.
    Fellows, M.R., Hermelin, D., Rosamond, F.A., Vialette, S.: On the parameterized complexity of multiple-interval graph problems. Theoretical Computer Science 410(1), 53–61 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Flum, J., Grohe, M.: Parameterized Complexity Theory. Springer, New York (2006)zbMATHGoogle Scholar
  6. 6.
    Jiang, M.: A PTAS for the Weighted 2-Interval Pattern Problem over the Preceding-and-Crossing Model. In: Dress, A.W.M., Xu, Y., Zhu, B. (eds.) COCOA. LNCS, vol. 4616, pp. 378–387. Springer, Heidelberg (2007)CrossRefGoogle Scholar
  7. 7.
    Jiang, M.: On the Parameterized Complexity of Some Optimization Problems Related to Multiple-Interval Graphs. In: Amir, A., Parida, L. (eds.) CPM 2010. LNCS, vol. 6129, pp. 125–137. Springer, Heidelberg (2010)CrossRefGoogle Scholar
  8. 8.
    Li, S.C., Li, M.: On two open problems of 2-interval patterns. Theoretical Computer Science 410(24-25), 2410–2423 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Marx, D., Schlotter, I.: Parameterized Complexity of the Arc-Preserving Subsequence Problem. In: Thilikos, D.M. (ed.) WG 2010. LNCS, vol. 6410, pp. 244–255. Springer, Heidelberg (2010)CrossRefGoogle Scholar
  10. 10.
    Vialette, S.: On the computational complexity of 2-interval pattern matching problems. Theoretical Computer Science 312(2-3), 223–249 (2004)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2011

Authors and Affiliations

  • Sylvain Guillemot
    • 1
  1. 1.Department of Computer ScienceIowa State UniversityAmesUSA

Personalised recommendations